Posted by Luke (126.96.36.199) on January 19, 2001 at 15:22:31:
In Reply to: side affects posted by sailpappy on January 19, 2001 at 13:39:52:
Ok, first of all as far as Lithium goes, you say it wiped your memory out. I have NEVER heard of such a side effect caused by Lith(although if I was to look, I'd probably find it, because people will attribute just about anything in their life to medication they're taking...though it's not necessarily your case).
I'm on 600mgs of Lithium a day and it has not affected my memory in the slightest! I'm in college with a Computer Science major(considered by most people to be the most difficult major on campus) with a 3.81 gpa(out of 4 of course!). I took 16 semester hours last term, and ended up with 3 A-'s, and 2 A's. So you can see if I'm a tad skeptical about this Lithium memory loss issue. My memory has never been better.
As to Prednisone? Oh I'm VERY familiar with it. My main experience with it isn't actually from CH. Sometimes when I get cols, my bronchioles go into a spasm which can only be relieved by Encorton a.k.a Prednisone.
While I'm very familiar with the very real appetite increase it causes, you can't possibly blame such a balooning weight gain on medication! I'm sorry if you think I'm being harsh man, but just because you have an appetite increase, ESPECIALLY if you're aware that your appetite is not real and you're not really starving, why in God's name would continue to eat so much because of it? If you gain weight due to an increased appetite because of Prednisone, that's not the medication's fault! It's yours! I've been on Pred also, at times for periods close to a month as well(though not very often). I don't increase my calorie intake because I'm constantly hungry, or stuff myself with food. I just eat normal. And I don't gain weight.
Thus, while your first point about Lithium...although I'm skeptical(because it's simply not a common side effect, it may be a combo of something else with it..also how much are we talking about here?) can be valid, the point about Pred is simply not. Lack of self control is in no way the fault of the medication.
Post a Followup